×

zbMATH — the first resource for mathematics

The Jackson-Stechkin inequality in \(L^2\) with trigonometric modulus of continuity. (English. Russian original) Zbl 0960.42001
Math. Notes 65, No. 6, 777-781 (1999); translation from Mat. Zametki 65, No. 6, 928-932 (1999).
In the paper a new Jackson-Stechkin type inequality between the best \(L^2\)-approximation of an arbitrary complex \(2\pi\)-periodic function and its trigonometric modulus of continuity is obtained. Let \(L^2\) be the Hilbert space of complex \(2\pi\)-periodic functions with the norm \[ \|f\|=\left({1\over 2\pi}\int_{0}^{2\pi}|f(x)|^{2} dx\right)^{1/2} \] and \(T_{n}\) its subspace consisting of trigonometric polynomials of order \(n\). We define the best approximation of a function \(f\in L^2\) by trigonometric polynomials of order \(n\): \(E_n(f)=\min\{\|f-g\|:g\in T_{n}\}\). For a natural number \(r\) and a real number \(t\) we set \[ \Delta_t^r f(x)=(f(x+t)-f(x))\prod_{j=1}^r \{f(x+2t)-2f(x+t)\cos jt+f(x)\}. \] The trigonometric modulus of continuity of the function \(f\in L^2\) is defined by the equality \(\omega_{L}(f;\delta)=\sup\{\|\Delta_t^r f\|:|t|\leq\delta\}\).
The main result of the paper is the following theorem.
Theorem 2. For any function \(f\in L^2\) and any natural number \(n\geq 2r+1\) the inequality \[ E_{n-1}(f)\leq K\omega_L\left(f,{\pi \over n}\right) \tag{1} \] is valid with the constant \(K< 2^{-r-{1\over 2}}/\prod_{j=1}^r \cos {j\pi\over 2r+1}\). Besides, in the case \(n\geq r+1\) the constant \(K\) in \((1)\) cannot be less than \(2^{-2r-1}\).

MSC:
42A10 Trigonometric approximation
41A17 Inequalities in approximation (Bernstein, Jackson, Nikol’skiń≠-type inequalities)
41A50 Best approximation, Chebyshev systems
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] V. T. Shevaldin,Mat. Zametki [Math. Notes],27, No. 5, 721–740 (1980).
[2] N. I. Chernykh,Mat. Zametki [Math. Notes],2, No. 5, 513–522 (1967).
[3] N. I. Chernykh,Trudy Mat. Inst. Steklov [Proc. Steklov Inst. Math.],88, 71–74 (1967).
[4] A. G. Babenko,Mat. Zametki [Math. Notes],60, No. 3, 333–355 (1996).
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.